The recommended starting penbutolol dosage for the treatment of high blood pressure in most people is 20 mg once daily. Your healthcare provider may increase or decrease this amount as needed. You should not abruptly stop taking this medication, as serious problems may result. People are typically advised to reduce the dose over a period of one or two weeks.
The dose of penbutolol sulfate (Levatol®) your healthcare provider recommends will vary, depending on a number of factors, including:
- The severity of your high blood pressure
- How you respond to the drug
- Other medications you are taking
- Other medical conditions you may have.
As is always the case, do not adjust this amount unless your healthcare provider specifically instructs you to do so.
Recommended Penbutolol DosageFor most people, the starting penbutolol dosage for high blood pressure treatment is 20 mg once daily. If necessary, your healthcare provider may increase or decrease this as necessary.
As with all beta blockers, you should not abruptly stop taking penbutolol, as serious problems (including heart attacks) may result. Your healthcare provider will advise you about how to safely stop taking this medication. People are generally advised to slowly reduce the dose over a period of time (usually one or two weeks), with careful monitoring, and to minimize physical activity during this time. Let your healthcare provider know if you develop chest pain or any other problems while stopping treatment.
Some considerations for people taking penbutolol include the following:
- The medication comes in tablet form. It is usually taken by mouth once a day.
- You can take your dose of penbutolol either with a meal or on an empty stomach.
- For the medicine to work properly, it must be taken as prescribed. Penbutolol will not work if you stop taking it.
- In general, this medication should not be stopped suddenly, as serious problems (including heart attacks) may result.
- If you are unsure about anything related to your dosage or penbutolol dosing in general, please talk with your doctor, nurse, or pharmacist.